Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 16, 2009, 3:33 AM CST for 18 counties in Texas. It took effect at Feb 17, 2009, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2009, 3:33 AM CST (09:33 UTC)
- In effect from
- Feb 17, 2009, 12:00 PM CST
- Expired
- Feb 17, 2009, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 160933 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CST MON FEB 16 2009 ...ENHANCED FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON ACROSS THE MAJORITY OF THE AREA... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE INTERMOUNTAIN WEST INTO THE CENTRAL PLAINS ON TUESDAY. STRONG 20 FOOT WINDS IN COMBINATION WITH UNSEASONABLY WARM CONDITIONS AND VERY HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY AFTERNOON. PERSISTENT DROUGHT CONDITIONS IN COMBINATION WITH CURRED VEGETATION HAS PRECONDITIONED THE GENERAL LANDSCAPE FOR POTENTIAL EXTREME FIRE WEATHER CONDITIONS. STRONG WINDS AND VERY DRY FUELS WILL ALLOW FOR RAPID SPREAD AND GROWTH OF ANY FIRES THAT DEVELOP ACROSS THE REGION. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER CONDITIONS TUESDAY AFTERNOON. NMZ114-115-TXZ057-258-162130- /O.UPG.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/ /O.NEW.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 333 AM CST MON FEB 16 2009 /233 AM MST MON FEB 16 2009/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST 20 FOOT WINDS OF 25 TO 30 MPH ACROSS THE PLAINS...WITH STRONGER WINDS IN THE MOUNTAINS...AND RELATIVE HUMIDITY VALUES IN THE 5 TO 15 PERCENT RANGE ARE EXPECTED TUESDAY AFTERNOON AND EVENING. THESE CONDITIONS COMBINED WITH EXTREME FIRE DANGER WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND PLAINS OF SOUTHEAST NEW MEXICO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARMING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. MEMBERS OF THE FIRE WEATHER COMMUNITY SHOULD PREPARE FOR ENHANCED FIRE WEATHER CONDITIONS TUESDAY AFTERNOON. && $$ TXZ045-046-050-051-058>062-067>069-074-075-080-081-162130- /O.CON.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/ GAINES-DAWSON-ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON- DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-BIG BEND AREA- 333 AM CST MON FEB 16 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 20 FOOT WINDS IN EXCESS OF 20 TO 25 MPH...WITH RELATIVE HUMIDITIES BELOW 15 PERCENT ARE EXPECTED ACROSS MUCH OF THE PECOS RIVER VALLEY AND PORTIONS OF THE PERMIAN BASIN TUESDAY AFTERNOON. THESE CONDITIONS COMBINED WITH EXTREME FIRE DANGER WILL LEAD TO ENHANCED FIRE WEATHER CONCERNS ACROSS MUCH OF THE AREA TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS FIRE WEATHER WATCH TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$ 32
3 follow-up statements
000 WWUS84 KMAF 162109 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT TUESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN AND WESTERN PERMIAN BASIN...THE TRANS PECOS REGION...THE VAN HORN CORRIDOR...THE MARFA PLATEAU AND THE BIG BEND REGION FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN AND WESTERN PERMIAN BASIN...THE VAN HORN CORRIDOR AND THE MARFA PLATEAU FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE INTER MOUNTAIN WEST INTO THE CENTRAL PLAINS ON TUESDAY. STRONG 20 FOOT WINDS IN COMBINATION WITH UNSEASONABLY WARM CONDITIONS AND VERY HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY AFTERNOON. WINDY AND DRY CONDITIONS WILL LIKELY PERSIST ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS INTO WEDNESDAY. PERSISTENT DROUGHT CONDITIONS IN COMBINATION WITH CURRED VEGETATION HAS PRECONDITIONED THE GENERAL LANDSCAPE FOR POTENTIAL EXTREME FIRE WEATHER CONDITIONS. STRONG WINDS AND VERY DRY FUELS WILL ALLOW FOR RAPID SPREAD AND GROWTH OF ANY FIRES THAT DEVELOP ACROSS THE REGION. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY AFTERNOONS. TXZ045-046-050-051-058>062-067-074-080-171100- /O.UPG.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/ /O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/ /O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ GAINES-DAWSON-ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-WARD-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 309 PM CST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING FOR THE NORTHERN AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS REGION...THE DAVIS AND APACHE MOUNTAINS AND THE MARFA PLATEAU. THIS RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM CST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THESE AREAS EFFECTIVE WEDNESDAY MORNING THROUGH WEDNESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS TUESDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE DRY AND WINDY CONDITIONS WILL COMBINE WITH ONGOING HIGH TO VERY HIGH DANGER AND DRY VEGETATION ACROSS THE REGION TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY AFTERNOON. DRY AND WINDY CONDITIONS WILL LIKELY RETURN AGAIN WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ TXZ068-069-075-081-171100- /O.UPG.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/ /O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ CRANE-UPTON-PECOS-BIG BEND AREA- 309 PM CST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING FOR THE SOUTHWESTERN PERMIAN BASIN...THE STOCKTON PLATEAU AND THE BIG BEND AREA...WHICH IS IN EFFECT FROM NOON TO 8 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS TUESDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE DRY AND WINDY CONDITIONS WILL COMBINE WITH ONGOING HIGH TO VERY HIGH DANGER AND DRY VEGETATION ACROSS THE REGION TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ TXZ047-052-171100- /O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/ /O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ BORDEN-HOWARD- 309 PM CST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING FOR BORDEN AND HOWARD COUNTIES...WHICH IS IN EFFECT FROM NOON TO 8 PM CST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THESE AREAS EFFECTIVE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS TUESDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE DRY AND WINDY CONDITIONS WILL COMBINE WITH ONGOING HIGH TO VERY HIGH DANGER AND DRY VEGETATION ACROSS THE REGION TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY AFTERNOON. DRY AND WINDY CONDITIONS WILL LIKELY RETURN AGAIN WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ NMZ114-115-TXZ057-258-171100- /O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/ /O.CON.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 309 PM CST MON FEB 16 2009 /209 PM MST MON FEB 16 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS... THE SOUTHEASTERN PLAINS OF NEW MEXICO...AND THE VAN HORN CORRIDOR TUESDAY AFTERNOON AND EVENING. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ALSO ISSUED A FIRE WEATHER WATCH FOR THESE AREAS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH HIGHER SPEEDS LIKELY IN THE MOUNTAINS WILL COMBINE WITH AFTERNOON RELATIVE HUMIDITY VALUES AROUND 10 PERCENT...HIGH TO VERY HIGH FIRE DANGER AND DRY VEGETATION TO ACROSS THE REGION TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY AFTERNOON. DRY AND WINDY CONDITIONS WILL LIKELY RETURN AGAIN WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ TXZ048-053-063-171100- /O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/ SCURRY-MITCHELL-GLASSCOCK- 309 PM CST MON FEB 16 2009 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH FOR SCURRY...MITCHELL AND GLASSCOCK COUNTIES...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WESTERLY WINDS WILL INCREASE TO 20 MPH OR GREATER WEDNESDAY AFTERNOON. RELATIVE HUMIDITY WILL ALSO LIKELY DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE CONDITIONS WILL COMBINE WITH HIGH FIRE DANGER AND DRY VEGETATION TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS84 KMAF 171128 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 AM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS... MARFA PLATEAU... BIG BEND... PERMIAN BASIN... AND TRANS PECOS FOR WINDY CONDITIONS... LOW RELATIVE HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN AND WESTERN PERMIAN BASIN...THE VAN HORN CORRIDOR AND THE MARFA PLATEAU FOR WINDY CONDITIONS... LOW RELATIVE HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER... .TODAY WILL EXPERIENCE CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKIES TODAY CREATING A DEEP SURFACE LOW PRESSURE SYSTEM OVER EASTERN COLORADO. STRONG WIND ALOFT WILL MIX DOWN TO THE SURFACE AND COMBINE WITH A TIGHT SURFACE PRESSURE GRADIENT TO PRODUCE 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH... MINIMUM RH OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER. THE EXTREMELY CRITICAL FIRE DANGER WILL BE ALONG AND NORTH OF A VAN HORN... ODESSA... TO GAIL LINE. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR ALL OF SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS. DRY AND WINDY CONDITIONS MAY CONTINUE ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS WEDNESDAY. 20 FT WINDS OF 20 MPH... MINIMUM RH OF 15 PERCENT OR LESS... AND HIGH FIRE DANGER IS EXPECTED AGAIN WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY. TXZ048-053-063-172200- /O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ /O.CON.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/ SCURRY-MITCHELL-GLASSCOCK- 528 AM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WEST 20 FT WINDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH... MINIMUM RH OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. WESTERLY WINDS MAY INCREASE TO 20 MPH OR GREATER AGAIN WEDNESDAY AFTERNOON... WITH RELATIVE HUMIDITY 15 PERCENT OR LESS... ALONG WITH HIGH FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS... WIND-DRIVEN WILDFIRES. && $$ TXZ070-172200- /O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ REAGAN- 528 AM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. WEST 20 FT WINDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH... MINIMUM RH OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ NMZ114-115-TXZ045>047-050>052-057>062-067-074-080-258-172200- /O.CON.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ /O.CON.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- GUADALUPE MOUNTAINS- 528 AM CST TUE FEB 17 2009 /428 AM MST TUE FEB 17 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THESE AREAS EFFECTIVE WEDNESDAY MORNING THROUGH WEDNESDAY. WEST 20 FT WINDS WILL INCREASE TO 20 TO 30 MPH... WITH HIGHER GUSTS THIS AFTERNOON. HIGHER SPEEDS IN THE MOUNTAINS. RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH HIGH DANGER IS EXPECTED. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. WESTERLY WINDS MAY INCREASE TO 20 MPH OR GREATER AGAIN WEDNESDAY AFTERNOON... WITH RELATIVE HUMIDITY 15 PERCENT OR LESS... ALONG WITH HIGH FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS... WIND-DRIVEN WILDFIRES. && $$ TXZ068-069-075-081-172200- /O.CON.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/ CRANE-UPTON-PECOS-BIG BEND AREA- 528 AM CST TUE FEB 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. WEST 20 FT WINDS WILL INCREASE TO 20 TO 30 MPH... WITH HIGHER GUSTS THIS AFTERNOON. RELATIVE HUMIDITY 15 PERCENT OR LESS AND VERY HIGH HIGH DANGER IS EXPECTED. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 172100 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS... MARFA PLATEAU...BIG BEND...PERMIAN BASIN...AND TRANS PECOS FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN AND WESTERN PERMIAN BASIN...THE VAN HORN CORRIDOR AND THE MARFA PLATEAU FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... .CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING. A STRONG UPPER LEVEL TROUGH MOVING ACROSS THE CENTRAL ROCKIES HAS CREATED A DEEP SURFACE LOW PRESSURE SYSTEM OVER EASTERN COLORADO. IN RESPONSE TO THIS LOW...EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH...MINIMUM RH OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER. THE EXTREMELY CRITICAL FIRE DANGER WILL BE ALONG AND NORTH OF A VAN HORN...ODESSA...TO GAIL LINE. A RED FLAG WARNING IS IN EFFECT THROUGH EVENING FOR ALL OF SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS. CONDITIONS WILL SLIGHTLY IMPROVE OVERNIGHT AS HUMIDITIES INCREASE AND WINDS DECREASE...HOWEVER DRY AND WINDY CONDITIONS SHOULD RETURN ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS WEDNESDAY. 20 FT WINDS OF 20 TO 25 MPH...MINIMUM RH OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER IS EXPECTED THEREFORE A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY. NMZ114-115-TXZ045>048-050>053-057>063-067-074-080-258-180300- /O.CON.KMAF.FW.W.0007.000000T0000Z-090218T0200Z/ /O.CON.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- GUADALUPE MOUNTAINS- 300 PM CST TUE FEB 17 2009 /200 PM MST TUE FEB 17 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS WEDNESDAY MORNING THROUGH WEDNESDAY. WESTERLY 20 FT WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS WILL CONTINUE INTO EARLY THIS EVENING. HIGHER SPEEDS IN THE MOUNTAINS. RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH HIGH DANGER IS EXPECTED. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. WESTERLY WINDS SHOULD INCREASE TO 20 MPH OR GREATER AGAIN WEDNESDAY...WITH RELATIVE HUMIDITY 15 PERCENT OR LESS...ALONG WITH HIGH FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS... WIND-DRIVEN WILDFIRES. && $$ TXZ068>070-075-081-180200- /O.CON.KMAF.FW.W.0007.000000T0000Z-090218T0200Z/ CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA- 300 PM CST TUE FEB 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. WESTERLY 20 FT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND VERY HIGH HIGH DANGER WILL CONTINUE INTO EARLY THIS EVENING. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 15, 11:46 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 15, 11:46 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CST SUN FEB 15 2009
.DISCUSSION...
INCREASING LOW LEVEL MOISTURE FROM THE SOUTHEAST WILL LEAD TO
POTENTIAL MVFR CEILINGS ACROSS KMAF AND KFST BY MID TO LATE
MORNING. SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS INITIALLY WILL GIVE WAY TO LOW CLOUDS AND
POTENTIAL MVFR CEILINGS BY EARLY MONDAY AFTERNOON ACROSS THE
EASTERN MOST TERMINALS AS RETURN FLOW FROM THE GULF OF MEXICO
BECOMES FIRMLY ESTABLISHED. WELL ALOFT...MID AND HIGH CLOUD WILL
CONTINUE TO MOVE INTO THE REGION FROM THE SOUTHWEST
OVERNIGHT...WHILE LOW LEVEL MOISTURE CONTINUES TO INCREASE FROM
THE SOUTHEAST. MOISTURE/LIFT JUST ABOVE THE SURFACE WILL ALLOW
MVFR CEILINGS TO DEVELOP THIS MORNING AND EARLY AFTERNOON NEAR
KFST AND KMAF. CANNOT TOTALLY RULE OUT THE POSSIBILITY OF -DZ OR
-RA AFTER 12Z AT KMAF/KFST BASED ON EXPECTED UPGLIDE
ASCENT...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE
CURRENT PACKAGE. ELSEWHERE...ONLY FEW TO SCT LOW-LEVEL COVERAGE IS
EXPECTED WITH BEST PRECIP CHANCES REMAINING ACROSS THE EAST. IFR
CEILINGS WILL BE POSSIBLE JUST BEYOND THE CURRENT FORECAST PERIOD
FOR TERMINALS EAST OF THE PECOS RIVER AS MOIST UPSLOPE FLOW
CONTINUES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...PECOS...REEVES COUNTY AND
UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Feb 15, 12:19 PM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1219 PM CST SUN FEB 15 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1219 PM CST SUN FEB 15 2009 /1119 AM MST SUN FEB 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND WINDY CONDITIONS ARE POSSIBLE ACROSS THE AREA ON TUESDAY AND WEDNESDAY...WITH HEIGHTENED FIRE WEATHER CONCERNS. VERY WINDY CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:02 AM CST | High Wind Warning | MAF | 49 hr | |
| Feb 16, 3:09 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more | 38 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.